MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA CAPIOX®FX; OXYGENATOR, CARDIOPULMONARY BYPASS

TERUMO CORPORATION, ASHITAKA CAPIOX®FX; OXYGENATOR, CARDIOPULMONARY BYPASS
Model Number 1CX*FX15E
Medical Device Problem Code Device Damaged Prior to Use (2284)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/06/2023
Type of Reportable Event Malfunction
Event or Problem Description
The user facility reported that the sample manifold came apart in the packaging.The event occurred out of the box.The event did not result in a delay in the surgical procedure.
 
Additional Manufacturer Narrative
A1: patient identifier: requested, not provided.A2: age & date of birth: requested, not provided.A3: patient sex: requested, not provided.A4: weight: requested, not provided.A5: ethnicity: requested, not provided.A6: race: requested, not provided.D6a: implanted date: device was not implanted.D6b: explanted date: device was not explanted.E3: occupation: ccp.The actual device has not been returned for evaluation.The investigation is currently ongoing.A follow-up report will be submitted once the investigation is complete.The manufacturing record and the shipping inspection record of the actual product found no anomaly.No other similar report of the product with the involved product code/lot was found.Terumo medical products (tmp) (importer) registration no.2243441 is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.9681834.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide the device return date in section d9, update section h3, and to provide the completed investigation results.Visual inspection of the actual sample found that the lock adapter had been come off from the male connector at the red cock side of sampling system.It was found that there was damage between the blue cock side and yellow cock side of the sampling system.From the complaint information, it was inferred that the damage occurred during the return shipment.Magnifying inspection of the actual sample found no anomaly such as deformation on the male connector.Measurement of the outer diameter of rib of the actual male connector found no difference compared to a factory-retained product.Elemental analysis of the surface of actual male connector by sem-edx (scanning electron microscopy/energy dispersive x-ray spectroscopy) si was detected in the cock of involved three-way stopcock, which was likely to be derived from the silicone applied for the purpose of improving lubricity.Simulation test: after applying silicone to the male connector of factory-retained sampling system, the female connector was connected and applied torque force to the lock adapter.It was found that the lock adapter was come off.[product structure] our sampling system is designed so that the internal step of lock adapter is caught on the ribs of male connector to prevent loosening when the female luer is fixed.Therefore, if the internal step completely overcomes the ribs for some reason, the fixing may come off.The manufacturing record and the shipping inspection record of the actual sample found no anomaly.No other similar report of the product with the involved product code/lot number was found.Based on the investigation result, as a cause of this complaint, it was likely that the silicone applied to the cock of sampling system for the purpose of improving lubricity was transferred to the male connector for some reason, and when the lock adapter was tightened, it came off.However, from the condition of actual sample, it was not possible to clarify when the silicone was transferred to the male connector.In ashitaka factory manufacturing process, the following measures are taken to prevent the transfer of silicone to the male connector.The three-way stopcock with a lock adapter before assembling the sampling system is stored in individual trays and managed so that they do not come into contact with each other.The assembled sampling system is placed side by side in the container to prevent contact with each other.Regarding three-way stopcocks, a changeover has been made to manufacture products using three-way stopcocks with electron beam sterilization.The manufacturing of products with the involved product code has been changed since lot 221228.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.2 to provide a correction to sections d1: brand name, d4: model number, d4: catalog number, and d4: udi.The udi was updated to match the correct format.Due to internal review, a correction was made to section d3.

Brand Name
CAPIOX®FX
Common Device Name
OXYGENATOR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomya city, MD 418
JA  418
Manufacturer (Section G)
TERUMO CORPORATION, ASHITAKA
reg. no. 9681834
150 maimaigi-cho
fujinomiya city, 418
JA   418
Manufacturer Contact
gina digioia
265 davidson ave
suite 320
somerset, NJ 08873
4103927218
MDR Report Key18401224
Report Number9681834-2023-00267
Device Sequence Number2749613
Product Code DTZ
UDI-Device Identifier04987350701183
UDI-Public(01)04987350701183(17)250930(10)221017
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K071494
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date09/30/2025
Device Model Number1CX*FX15E
Device Catalogue NumberN/A
Device Lot Number221017
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/06/2023
Supplement Date Received by Manufacturer01/10/2024
08/08/2024
Initial Report FDA Received Date12/27/2023
Supplement Report FDA Received Date01/19/2024
08/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/17/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown